Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Irregular periods. Could not take medication due to side effects. What else to do?

26 year old female, single, 1.6m height, 90kgs weight. i experience problems with my period, they are not regular for the past i dont know years. Went to the gynae and he put me on the pill for 3 months but i only took it for a month as the pill made me sick, and my period only came for about three months and i was back to the usual, i can skip about 5 months and this really worries me.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi an thanks for the query,
Regularizing periods in young females at reproductive age is usually a gynecological challenge for two main reasons. First it requires strict adherence to medication and secondly because the medications used, hormones, are usually associated with side effects. With respect to your weight, I would suggest you increase your efforts as far as losing some kilos is concerned. this has helped some women in regularizing their periods. A proper clinical evaluation of causes of primary amenorrhea (lack of periods) in detail is very critical. Thyroid disease ,and screening for prolactinomas, hysterosalpingographies for uterine abnormalities are common issues that must first be addressed. Its only in the absence of these abnormalities that condition should be considered idiopathic (of unknown cause).
Adherence to hormonal therapy in regularizing periods, which off course is very effective is a key issue and of utmost importance.
I suggest you visit your gynecologist for a reevaluation and may be modification of prescribed therapy.
Thanks and best regards,
Luchuo, MD.
Answered: Fri, 5 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor